MAUDE Adverse Event Report: BECKMAN COULTER, INC. ICON 25HCG URINE/SERUM TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

BECKMAN COULTER, INC. ICON 25HCG URINE/SERUM TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number ICON 20 HCG BOX OF 25 TESTS
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The failure mode could not be determined conclusively with the information provided.There is no evidence of a systemic issue.A complaint search was performed from (b)(6)2023 through current day (b)(6)2024 and there were no other false negative results reported for lot number 034c11.A nonconformance search was performed for pn 395097a lot 034c11, within timeframe of (b)(6)2023 through current day (b)(6)2024 and no similar nonconformance was found for this issue indicating no manufacturing non-conformance occurred and product met all release specifications.The product ifu pn 395127 for icon 20 hcg serum/urine test states the following: · specimen collection and preparation: o for optimal early detection of pregnancy, a first morning urine specimen is preferred since it generally contains the highest concentration of hcg.However, randomly collected urine specimens may be used.· limitations: o an extremely low concentration of hcg during the early stage of pregnancy can give a negative result.In this case, testing of another specimen obtained at least 48 hours later is recommended.O urine samples collected after consumption of a large amount of fluids may contain a lower hcg concentration.If such a sample is negative, a first morning specimen should be obtained and retested.O the physician should evaluate data obtained with this kit in light of other clinical information.Section a2, a4, and a5: information not provided by customer.The beckman coulter internal identifier is (b)(4).
 
Event or Problem Description
The customer reported that the icon 20 hcg tests for lot 034c11 generated false negative results for two patients.The customer stated they followed the testing procedure when a false negative result was obtained for two patients.One patient confirmed the pregnancy by using an alternate method the next day with no delay or impact to treatment.The second patient reported having right lower quadrant pain for some time and suspected a pregnancy.On (b)(6)2024, the icon 20 hcg test was performed and yielded a false negative for the presence of hcg, the action plan for treatment shifted focus from pregnancy to abdominal pain.On (b)(6)2024, the patient returned presenting the same ongoing symptoms, blood was drawn and the blood test confirmed the presence of beta-hcg and the patient's pregnancy.There was no report of medical intervention required as results of the change in patient treatment and no impact to the pregnancy.
 
Event or Problem Description
The customer reported that the icon 20 hcg tests for lot 034c11 generated false negative results for two patients.The customer stated they followed the testing procedure when a false negative result was obtained for two patients.One patient confirmed the pregnancy by using an alternate method the next day with no delay or impact to treatment.The second patient reported having right lower quadrant pain for some time and suspected a pregnancy.On (b)(6) 2024, the icon 20 hcg test was performed and yielded a false negative for the presence of hcg, the action plan for treatment shifted focus from pregnancy to abdominal pain.On (b)(6) 2024, the patient returned presenting the same ongoing symptoms, blood was drawn and the blood test confirmed the presence of beta-hcg and the patient's pregnancy.There was no report of medical intervention required as results of the change in patient treatment and no impact to the pregnancy.
 
Additional Manufacturer Narrative
The failure mode could not be determined conclusively with the information provided.There is no evidence of a systemic issue.A complaint search was performed from 02-dec-2023 through current day 30-dec-2024 and there were no other false negative results reported for lot number 034c11.A nonconformance search was performed for pn 395097a lot 034c11, within timeframe of 02-dec-2023 through current day 30-dec-2024 and no similar nonconformance was found for this issue indicating no manufacturing non-conformance occurred and product met all release specifications.The product ifu pn 395127 for icon 20 hcg serum/urine test states the following: specimen collection and preparation: for optimal early detection of pregnancy, a first morning urine specimen is preferred since it generally contains the highest concentration of hcg.However, randomly collected urine specimens may be used.Limitations: an extremely low concentration of hcg during the early stage of pregnancy can give a negative result.In this case, testing of another specimen obtained at least 48 hours later is recommended.Urine samples collected after consumption of a large amount of fluids may contain a lower hcg concentration.If such a sample is negative, a first morning specimen should be obtained and retested.The physician should evaluate data obtained with this kit in light of other clinical information.Section a2, a4, and a5: information not provided by customer.Follow up 1: section h4 manufacturing date has been documented.The beckman coulter internal identifier is (b)(4).

Brand Name
ICON 25HCG URINE/SERUM TEST
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
BECKMAN COULTER, INC.
250 s. kraemer blvd
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER, INC.
11800 sw 147th avenue
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 s. kraemer blvd
brea, CA 92821
7149613625
MDR Report Key21050440
Report Number1061932-2024-00017
Device Sequence Number21147836
Product Code JHI
UDI-Device Identifier15099590625948
UDI-Public(01)15099590625948(17)251130(11)240403(10)034C11
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K020439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberICON 20 HCG BOX OF 25 TESTS
Device Catalogue Number95097
Device Lot Number034C11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale